Texas, 2007Hail and Damaging Wind in Texas, September 27, 2007
September 27, 2007 · NWS SJT · 2 events in 2 counties and zones
A severe thunderstorm developed in Knox County, and moved south into Haskell and Jones Counties producing wind gusts to 60 knots and 3/4 inch hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed in Knox County, and moved south into Haskell and Jones Counties producing wind gusts to 60 knots and 3/4 inch hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 27, 5:15 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 27, 5:15 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
615 PM CDT THU SEP 27 2007
.AVIATION...SMALL AREA OF THUNDERSTORMS NEAR KSJT WILL BE THE
INITIAL CONCERN FOR TAFS. ERRATIC WINDS WITH GUSTS TO NEAR 30 KTS.
THESE SHOULD ONLY BE BRIEF. MORE THUNDERSTORMS OVER THE SOUTH
PLAINS MAY MOVE TO THE SOUTHEAST INTO THE BIG COUNTRY LATTER THIS
EVENING. STILL ONLY A SMALL CHANCE THAT IT WOULD AFFECT THE
OPERATIONS AT THE KABI TERMINAL AND WILL NOT MENTION AT THIS TIME.
BRAZZELL
&&
.PREV DISCUSSION... /ISSUED 241 PM CDT THU SEP 27 2007/
SHORT TERM...
WEAK UPPER LEVEL DISTURBANCES COMBINED WITH STEEP MID LEVEL LAPSE
RATES AND RESPECTABLE MU CAPE VALUES... WILL BRING ANOTHER CHANCE
FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WEST CENTRAL TEXAS
THIS AFTERNOON AND EVENING...SO HAVE INCREASED POPS INTO THE SLIGHT
CATEGORY. VISIBLE SATELLITE SHOWS A DECENT CU FIELD ACROSS MOST OF
WEST CENTRAL TEXAS. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF
BECOMING STRONG AND POSSIBLY SEVERE. THE MAIN THREAT WITH THE STORMS
WILL BE GUSTY WINDS...BRIEF PERIODS OF HEAVY RAIN AND HAIL.
LONG TERM...
THE UPPER LEVEL RIDGE WILL CONTINUE TO AMPLIFY AS IT MOVES EAST
ACROSS TEXAS AND THE PLAINS STATES AND INTO THE MISSISSIPPI VALLEY
ON FRIDAY AND SATURDAY. THIS TO OCCUR AS AN UPPER TROUGH ENTERS THE
WESTERN STATES AND DEEPENS ACROSS THE INTER MOUNTAIN WEST. THE TROUGH
WILL STAY TO FAR NORTH TO BRING ANY RAIN TO WEST CENTRAL TEXAS.
ANOTHER TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST ON MONDAY AND
WILL MOVE ACROSS THE NORTHERN UNITED STATES EARLY NEXT WEEK. BOTH
THE GFS AND ECMWF MODELS HAVE A COUPLE OF FRONTS MOVING INTO
NORTH TEXAS NEXT WEEK BUT THE MODELS HAVE THEM STALLING ACROSS NORTH
TEXAS ...SO FOR NOW HAVE KEPT ONLY SILENT 10 POPS IN THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 67 89 66 86 / 20 10 10 10
SAN ANGELO 65 89 65 87 / 20 10 10 10
JUNCTION 66 91 66 86 / 20 10 10 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
27/27
Hazardous weather outlook, Sep 27, 3:38 AM CST, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
438 AM CDT THU SEP 27 2007
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-280945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
438 AM CDT THU SEP 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE TODAY...MAINLY OVER THE BIG
COUNTRY...AS A WEAK UPPER DISTURBANCE MOVES OVER NORTH TEXAS.
WITH A MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE...SOME STORMS COULD
BECOME STRONG...WITH PEA SIZE HAIL AND GUSTY WINDS TO 45 MPH.
LOCALLY HEAVY RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 27, 2:15 PM CST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
315 PM CDT THU SEP 27 2007
TXZ139-272100-
COLEMAN TX-
315 PM CDT THU SEP 27 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT FOR COLEMAN
COUNTY...
AT 314 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHEAST OF COLEMAN...MOVING
SOUTH AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
COLEMAN BY 350 PM CDT
SANTA ANNA BY 400 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
11
Special weather statement, Sep 27, 4:18 PM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
518 PM CDT THU SEP 27 2007
TXZ072-272305-
TOM GREEN TX-
518 PM CDT THU SEP 27 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT FOR TOM GREEN
COUNTY...
AT 515 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES NORTH OF SAN ANGELO...MOVING
SOUTH AT 5 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SAN ANGELO BY 550 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
11
Special weather statement, Sep 27, 5:00 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
600 PM CDT THU SEP 27 2007
TXZ072-280000-
TOM GREEN TX-
600 PM CDT THU SEP 27 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT FOR TOM GREEN
COUNTY...
AT 558 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES NORTH OF SAN ANGELO...MOVING
SOUTH AT 5 MPH. THIS STORM WILL BE MOVING VERY SLOWLY ACROSS THE
COUNTY.
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
11
Special weather statement, Sep 27, 5:41 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
641 PM CDT THU SEP 27 2007
TXZ098-280045-
HASKELL TX-
641 PM CDT THU SEP 27 2007
...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT FOR
NORTHWEST HASKELL COUNTY...
AT 637 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 20 MILES NORTHWEST OF OBRIEN...MOVING
SOUTHEAST AT 10 TO 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
OBRIEN BY 725 PM CDT
ROCHESTER BY 735 PM CDT
RULE BY 745 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
11
Thunderstorm Wind, Haskell
- When
- September 27, 7:55 PM CST
- Where
- Haskell County, 6.26 mi ESE of Sagerton
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 33.045, -99.870
The wind gust was measured from a Davis Weather Unit.
Hail, Jones
- When
- September 27, 8:28 PM CST
- Where
- Jones County, 0.69 mi S of Tuxedo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.920, -99.930
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, September 27, 20071 death · 1 injured · $130,000 · 58 kt wind · 14 events
- Tornadoes and Flash Flood in Texas, September 27, 2007$556,000 · EF0 · 8 events
- Hail and Damaging Winds in New York, September 27, 2007$275,000 · 1 in hail · 9 events
- Hail and Damaging Winds in New Hampshire, September 27, 2007$200,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Maine, September 27, 2007$120,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Vermont, September 27, 2007$65,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in West Virginia, September 27, 2007$20,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in New York, September 27, 2007$12,000 · 1.25 in hail · 9 events
- Tornado and Hail in Wisconsin, September 27, 2007$2,000 · EF0 · 8 events
- Dense Fog in Kansas, September 27, 20075 events
- Hail and Damaging Winds in Oklahoma, September 27, 200761 kt wind · 5 events
- Hail and Damaging Wind in West Virginia, September 27, 20071.5 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54117, 54116.